MAUDE Adverse Event Report: HUDSON 22MM SGL HTD LIMB CIRC KIT; HUMIDIFIER NEBULIZER KIT

HUDSON 22MM SGL HTD LIMB CIRC KIT; HUMIDIFIER NEBULIZER KIT
Model Number IPN913836
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "the circuit melted, close to the patient end.The patient was on hfnc during the day.The rn touched the circuit and realized it was really hot.At this time the patient was on bipap for the evening and not on the hfnc.They discovered that they had turned the flow off on the hfnc but had not turned the heater off.The patient was not wearing the the set up, so it was not "during use on patient"".No patient involvement reported.
 
Event or Problem Description
It was reported "the circuit melted, close to the patient end.The patient was on hfnc during the day.The rn touched the circuit and realized it was really hot.At this time the patient was on bipap for the evening and not on the hfnc.They discovered that they had turned the flow off on the hfnc but had not turned the heater off.The patient was not wearing the set up, so it was not "during use on patient"".No patient involvement reported.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 870-19kit kit containing a circuit, extra tubing, column, temp probes, and nasal breathing device.Visual inspection of the circuit revealed there was severe melting.Parts of the heated wire cable were melted through the circuit.White residue was also found melted to part of the circuit.The melted portion of the circuit measured 4-20" from the open end connector.The resistance across the heated wire measured 13.7 ohms which is within specification of 12.8-14.3 ohms.The ifu for this product states, "do not place tubing on patient's skin.Do not cover tubing with sheets, blankets, towels, clothing, or other materials." the complaint of a breathing circuit melting has been confirmed.Since all heated wire circuit product codes are inspected 100% before leaving the manufacturing facility, it is unlikely that the failure was present at the time of release.A device history record review was performed with no evidence to suggest a manufacturing related issue.The root cause for the failure is unintentional user error.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HUDSON 22MM SGL HTD LIMB CIRC KIT
Common Device Name
HUMIDIFIER NEBULIZER KIT
MDR Report Key12091727
Report Number3004365956-2021-00201
Device Sequence Number17125054
Product Code OGG
UDI-Device Identifier14026704660398
UDI-Public14026704660398
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN913836
Device Catalogue Number870-19KIT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEATER; HEATER; HEATER